Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

On antibiotic for eustachian tube dysfunction. Having ear pain and migraine. What should be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3393 Questions
i have been diagnosed with eustachion trube dysfunction and given antibiotics and decongestants but no better, have earache and bad migraine now
Posted Tue, 4 Sep 2012 in Ear, Nose and Throat Problems
Answered by Dr. Raju A.T 6 hours later

Thanks for your query.

Eustachian tube dysfunction does produce headache which mimics Migraine.

The Eustachian tube is a fold of mucous membrane the oedema and congestion due to infection is the main cause of headaches.It does take time for the swelling to come down after the infection is cleared.It may take around a week for the swelling to subside and the tube conduct the air without block .This makes head light and the headache get relieved.

Do continue on the decongestant and take antihistaminics .Try this for another week , if you see there is no relief then planning on antimigraine trial medications is essential.

Hope I answered your query.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: On antibiotic for eustachian tube dysfunction. Having ear pain and migraine. What should be done? 5 hours later
i have finished the prescribed dose of decongestants and that was over a week ago, my ear feels sore inside and when i rubbed the back of my ear yesterday it was excrutiatingly painful i keep getting hot and then cold, do you still think this is my eustachion tube?
Answered by Dr. Raju A.T 18 hours later

Thanks for writing back.

Pain and tenderness back of the ear is a sign of Mastoiditis. It is the infection in the Mastoid air cells which keep the head lighter.

It could be a complication of an ear or Eustachian tube infection.

It has to be well evaluated and treated at the earliest.You may be needing an X XXXXXXX for it to be diagnosed.Do consult your ENT (ear nose and throat )specialist.

You can take Tab Motrin 400mg twice daily after food for three days to reduce the inflammation and put you at ease for some time.

Since there is palpable tenderness in the mastoid the possibilities of Migraine is remote.

Hope I cleared your doubt.

Wish you a speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor